Arizona, 2005

Flash Flood in Arizona, August 3, 2005

August 3, 2005 · NWS VEF · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 2, 9:45 PM MST, 5 hours 50 minutes earlier.

Area forecast discussion, Aug 2, 9:45 PM MST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
945 PM PDT TUE AUG 2 2005

.SYNOPSIS...HIGH PRESSURE TO THE EAST OF THE SOUTHERN GREAT BASIN
AND MOHAVE DESERT WILL CONTINUE TO KEEP MOIST AND UNSTABLE
CONDITIONS ACROSS THE REGION. THIS WILL RESULT IN SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE AREA INTO THE END OF
THE WEEK.
&&

.UPDATE...OUTFLOW BOUNDARY FROM EARLIER SEVERE THUNDERSTORMS NEAR
MESQUITE PUSHED SOUTH THROUGH LAS VEGAS VALLEY/LAKE MEAD EARLIER AND
NOW CONTINUES TO PUSH SOUTH INTO SOUTHERN CLARK COUNTY. SCATTERED
SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING BEHIND THIS BOUNDARY
AND AT THIS HOUR CONTINUE MOSTLY OVER SOUTHEAST LAS VEGAS
VALLEY...LAKE MEAD NRA AND NORTHEAST CLARK COUNTY. STORMS NOT THAT
STRONG BUT DEFINITELY CAPABLE OF PRODUCING A QUICK QUARTER INCH OF
RAIN. STORMS WILL COME TO AN END AFTER MIDNIGHT. NEXT AREA OF
CONCERN TONIGHT DEALS WITH MCS OVER SOUTH CENTRAL ARIZONA. OUTFLOW
BOUNDARY/ASSOCIATED THUNDERSTORMS MOVING THROUGH PHOENIX METRO AREA
PRESENTLY. SOUTHERN MOHAVE COUNTY DID NOT SEE ANY STORMS TODAY AND
IS RIP TO GO. STORMS DRIFTING SOUTHWEST IN YAVAPAI COUNTY MAY MERGE
WITH MCS AND MOVE INTO SOUTHERN MOHAVE COUNTY AFTER MIDNIGHT. IF
STORMS DEVELOP HEAVY RAIN WILL BE A PROBLEM. FOR TOMORROW LOOKS LIKE
MOISTURE WILL REMAIN EAST OF A LINE FROM TWENTYNINE PALM-LAS
VEGAS-CALIENTE FOR ISOLATED/SCATTERED THUNDERSTORM COVERAGE. WEST
DRY/STABLE. WILL ATTEMPT TO GET UPDATED ZONE OUR PRIOR TO 10
PM.
&&

.PREV DISCUSSION...320 PM PDT TUE AUG 2 2005...UPPER TROUGH MOVING
ACROSS THE PACNW HAS BROUGHT A MORE WESTERLY AND DRIER FLOW TO THE
WESTERN PORTION OF THE CWA... HOWEVER LITTLE EFFECT ON THE EASTERN
PORTION. CONVECTION HAS ONCE AGAIN FIRED OFF ACROSS MAINLY
LINCOLN/CLARK/MOHAVE COUNTIES WITH LOCALIZED HEAVY RAIN AND SOME
HAIL REPORTS. MAIN AREA OF CONCERN WILL CONTINUE TO BE THE ABOVE
AREA FOR THE NEXT SEVERAL HOURS AS -2/-4 LI REMAIN OVER THE AREA
THROUGH THE EVENING HOURS WITH CAPE VALUES PUSHING 1600 J/KG OR
GREATER. BY WEDNESDAY UPPER TROUGH TO HAVE SHIFTED EAST WITH RIDGE
BUILDING BACK OVER THE CWA BY 00Z THURSDAY AND THEN REMAINS OVER THE
AREA INTO THURSDAY WITH THE CENTER OVER NV/UT BY 00Z FRI. ALTHOUGH
DO NOT BELIEVE MUCH WESTWARD MOVEMENT OF MOISTURE WILL BE SEEN ON
WEDNESDAY WITH MAIN AREA SIMILAR TO TODAY...BY THURSDAY...PATTERN
SHOULD ALLOW MOISTURE TO PUSH FURTHER WEST AND WILL BROADEN THE
AREAL COVERAGE OF THUNDERSTORMS FOR THURSDAY AFTERNOON. OVERALL HAVE
KEPT POPS IN THE ISOLATED/SCATTERED CATEGORY...BUT MAY NEED TO BUMP
MOUNTAIN POPS UP LATER. WITH THE AFTERNOON CONVECTION...DAYTIME
HEATING TO BE LIMITED WITH MOST READINGS RUNNING NEAR TO SLIGHTLY
BELOW NORMAL.

.LONG TERM...LONG RANGE MODELS CONTINUE TO KEEP HIGH OVER THE DESERT
SOUTHWEST THROUGH THE FIRST OF NEXT WEEK. MOISTURE SHOULD RETURN TO
THE WESTERN PORTIONS OF THE AREA BY FRIDAY...AND WITH LIGHT FLOW
ALOFT UNDER RIDGE TO KEEP MOISTURE WILL THEN REMAINING OVER THE CWA
THROUGH THE LONG TERM. THUS MOISTURE/UNSTABLE AMS TO KEEP MAINLY
DIURNAL THUNDERSTORM CYCLE GOING THROUGH THE PERIOD. TEMPS TO REMAIN
NEAR TO SLIGHTLY BELOW NORMAL.
&&

.AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS.
THUNDERSTORMS IN THE SOUTHEAST LAS VEGAS VALLEY WILL DRIFT EAST AWAY
FROM MCCARRAN AIRPORT BETWEEN 05Z-06Z. CONVECTION TO BE MAINLY OVER
THE PEACH SPRING/MORMON MESA CORRIDORS TONIGHT.

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

JENSEN/PIERCE
Hazardous weather outlook, Aug 2, 11:00 AM MST, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1100 AM PDT TUE AUG 2 2005

AZZ001>003-036-CAZ026>029-NVZ014>022-031800-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
1100 AM PDT TUE AUG 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.

.DAY ONE...TUESDAY.

THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY SOUTH AND EAST OF A
LINE FROM CENTRAL SAN BERNARDINO COUNTY CALIFORNIA...TO INDIAN
SPRINGS NEVADA...TO CALIENTE NEVADA. SOME OF THE STORMS WILL LIKELY
PRODUCE HAIL...STRONG WINDS...AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE
WEEKEND. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND
EVENING...WITH ISOLATED SEVERE WEATHER AND FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

MORGAN

The radar

The Las Vegas radar (KESX), 68 km away, was scanning. The volume nearest the first event began at 10:36 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Mohave

When
August 3, 3:35 AM MST to 6:00 AM MST
Where
Mohave County, Bullhead City
Reported by
LAW ENFORCEMENT
Coordinates
35.150, -114.567

2.5 feet of water over roads. One driver rescued.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464772.